Childhood Diseases

Posted by: Jo | 2008/10/28


Atarax syrup

Hi doc. My daughter has been tested for allergies.High count for peanuts and nuts. Borderline positive for wheat and eggs. I have taken everything away to do with peanuts and nuts. He said the borderline cases shouldnt be givinh her outbreaks yet the stuff is not clearing. She is now on atarax for a week and I dont know what else could be the problem. Is the medication working everything out first before it will heal or could there be something else wrong with her? My baby' s skin is rough and damaged already from all the hives and bumps and I feel really sorry for her. Please help.

Expert's Reply



You say that your baby has outbreaks of what I presume is a skin rash. You mention hives. Have you been given a diagnosis of your child's skin problem such as eczema for example? You should avoid all foods that are known to affect her including eggs and wheat. Wheat is very difficult to avoid, but it can be done.Foods are only one of the important aggravators of eczema in young children but other factors such as heat, emotions, prickly or synthetic materials in clothing, alkaline soaps and hot water are other important factors as well. Aterax alone will not heal the rash, you have to use it as part of the total management of her skin condition..

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

Want to comment?

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.